Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Hair Loss a normal side effect?
Dec 27, 2009

About 1-2 weeks after I started meds - Norvir, prezista and truvada - I began shedding hair in large clumps. My scalp feels dry and it seems that hair is easily pulled from my scalp. Its been 3 washings now and I've continued to have large balls of hair come out when I wash - they even come out all the time during the day. My doctor says that it is stress and is not concerned but I've never had this shedding before the meds although my hair was thinning at a much slower rate - age, birth control pills. I need to know if this is a side effect of others on this medication. Is hair loss a side effect of just having HIV? Please advise...

Response from Dr. Henry

A small subset of patients report accelerated hair loss after starting a variety of HIV regimen so it is difficult to pin down the one likely culprit out of a combination. Such a situation is understandably frustrating. The FTC in Truvada may have a slighly increased risk for hair effect than the other components in my experience. If any reader wishes to provide other personal testimony please post. KH



Previous
The P450 pathway interaction
Next
Atripla and Street Drugs

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement